Newell-Littlewood numbers II: extended Horn inequalities

Shiliang Gao, Gidon Orelowitz, Alexander Yong

Research output: Contribution to journalArticlepeer-review


The Newell-Littlewood numbers Nμ,v,λ are tensor product multiplicities of Weyl modules for classical Lie groups, in the stable limit. For which triples of partitions (μ, v, λ) does Nμ,v,λ > 0 hold? The Littlewood-Richardson coefficient case is solved by the Horn inequalities (in work of A. Klyachko and A. Knutson-T. Tao). We extend these celebrated linear inequalities to a much larger family, suggesting a general solution.

Original languageEnglish (US)
Pages (from-to)1287-1297
Number of pages11
JournalAlgebraic Combinatorics
Issue number6
StatePublished - 2022


  • Horn inequalities.
  • Newell-Littlewood numbers
  • Weyl modules

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'Newell-Littlewood numbers II: extended Horn inequalities'. Together they form a unique fingerprint.

Cite this